MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiia endoleak (junctional leak) was discovered during a routine follow-up.However, the exact date of event is unknown.The physician plans to re-intervene and the secondary procedure is scheduled for (b)(6) 2019.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported type ia endoleak.In addition, there was evidence to reasonably suggest aneurysm sac growth of 12mm and stent migration of the proximal extension by 12.7mm occurred that were not included in the event as reported.The event is most likely anatomy-related due to the aortic remodeling.No procedure-related harms for this event were identified.The final patient status was discharged home on the first post-operative day following a successful endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received from the physician confirming that a type ia endoleak was present, not a type iiia endoleak as originally reported.Clinical assessment also identified the presence of aneurysm enlargement (to 12mm) and stent migration (by 12.7mm) of the proximal extension.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8642100
Report Number2031527-2019-00254
Device Sequence Number1831869
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180615
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2018
Device Model NumberA34-34/C100-O20 V
Device Lot Number1341524-014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT: 1342797-014; AFX-VELA SUPRARENAL:1341524-014; AFX-VELA SUPRARENAL: 1341524-014
Outcome Attributed to Adverse Event Other; Required Intervention;